Antidepressant Death Awareness Month on October, 2018: I'm petrified I am goind mad and will end up in a mental hospital?

October, 2018 is Antidepressant Death Awareness Month 2018. Antidepressant Death Awareness Month This month of October is Antidepressant Death Awareness Month.

I’m petrified I am goind mad and will end up in a mental hospital?

Anne Marie, I think you might be in withdrawal. As you appear to have stopped taking antidepressants because you are pregnant the advice to go back on and taper off slowly is something that you probably won't want to do. However, if you are aware that it is down to withdrawal, not down to you as a person, it might make it easier for you to cope with when things are bad.

Going to an antidepressant withdrawal support group might help too, so that you can talk to people who are going through the same thing, or have been through it.

There's one here, but I think you need to join the yahoo group to be take part:

Its called Prozac Awareness, but I think that is because prozac was the first of the 'modern' antidepressants and that they are a group that have people who have problems with (and coming off) all sorts of other antidepressants.

I think the panic attacks you're talking about are probably akathisia. Akathisia is usually caused by (while taking) drugs like antidepressants, but it can also be caused by too-rapid withdrawal from those drugs. This is an old (2002) article on akathisia, in the case described it was caused while on an antidepressant but there are many reports now of it being caused by coming off:

You are not going mad although it might well feel as if you are. Your body, including your brain and your mind, is reacting to the chemical changes caused by removal of the drug and the faster you came off, the worse it is likely to feel. These drugs are best tapered off as slowly as it takes any individual to do so without suffering withdrawals.

As you're pregnant and probably would not want to go back on and come off slowly, you can help soften the withdrawals to a degree in other ways. I think someone has mentioned magnesium (calmag - calcium and magnesium in the powdered form - apparently helps some people). Keep away from coffee and alcohol. Take Omega 3 (the higher the quality the better, and its also good for developing babies), eat foods that are as natural as possible so that you're not taking additives etc, and find the best way you can to relax which you'll be the best one to judge as people relax in different ways.

Remember that this is not YOU, its the adverse withdrawal effects of the drug. I'll edit this and add to it if other things or links come to mind.

Take good care of yourself girl. All the very best.

I've come back to add this and I'm putting withdrawal in uppercase so its easier to spot it.

" Most authors refer to acute, tardive, chronic, WITHDRAWAL and pseudoakathisia. Acute akathisia has an onset within hours or days, however some authors suggest the onset may be up to six months after an increase in dosage. Tardive akathisia is generally taken to mean akathisia of delayed onset (usually three months), not related to a recent change in drug or dose. It has been found to be significantly associated with tardive dyskinesia3 and some have proposed it to be a variant where the trunk and limbs are most affected. Activation procedures may help distiniguish between the two, for example finger tapping may increase symptoms in tardive dyskinesia but decrease the compulsion to move in akathisia. Chronic akathisia usually refers to a persistence of symptoms for three months irrespective of the type of onset. WITHDRAWAL akathisia starts within six weeks of discontinuation or a significant dose decrease and pseudoakathisia refers to a variant where there are objective symptoms but no subjective awareness or distress. These individuals tend to display more negative symptoms of psychotic illness. "

That is a paragraph from "AKATHISIA - A BRIEF REVIEW"

in the Scottish Medical Journal. Here's the page if you want to read the rest of it:

(You'll see "panic" mentioned somewhere in the first paragraph on that page).

And back again. In case you DO go back on to taper off, here is the original version of how to withdraw with more information on the whole issue:

and here is the UPDATED version that has changes in how to withdraw because of changes in meds and more info being available:

You might get additional advice from the support group mentioned somewhere above in this answer as well.

Look after yourself girl and always remember that it isn't something wrong with you, its neurophysiological chemical withdrawal effects of the drug you were on. I hope that very soon you get through it and come out of the other side feeling well. Take care.

Amazon Gold Box

Please help me, alcohol related.. I Really would like some opinions, thanks!!?

Please help me, alcohol related.. I Really would like some opinions, thanks!!?

There seems to be alot more going on, first thing you need to decide if you have a prolem with drinking, Second you need to schedule an appointment with a psychologist, you need to keep a journal of what your going through, thoughts feelings, body changes, all of those could be side affects of many things, mixing drugs in acohlol, like if you take your med then have a few drinks thats mixing, taking anything while drinking is dangerous, it messes with the chemsitry in your body, most people dont know that the neurotranmitters in or brain are what controls everything from out drives, like hunger, sex, thirst, to our moods like anger, stress, worry, hopelessness. I think you have symptoms that a doctor needs to check out, and maybe going to aa meetings like an awareness meeting, or seein a therapist for your "fears" seeing those kinda of doctors or therapist doesnt make you weak, if you were diagnosed with caner or liver disease youd need to see those types of doctors if you didnt you'd die! Same here gettin control over the things controlling you, is more important then taking pills for no reason to prevent a hangover that will come anway, just because your on an antidepressant. So try that, try lookin at everything in your life, are you living like an addict or are u lashing out in someway becasue of something u dont understand or feel inside. There is so much to dig through there, just take some time and figure those out. They can help you, and its obvious you need something, your young and need to be healthy and happy for a long successfull life. Dont need to be worrying about death and crap like that, you should be thinking college, work, career, marriage, family, independence!! Those are good stressors. So good luck you need anything, email me, jenn_164@hotmail.com...

Can any one tell me the diffence between depression and manic depression.?

Can any one tell me the diffence between depression and manic depression.?

Major depressive disorder—what people commonly call “depression”—and bipolar disorder do have some symptoms in common. However, they are two different conditions that require different treatments.

In general, major depressive disorder involves overwhelming feelings of sadness, worthlessness and hopelessness. Bipolar disorder involves episodes of depression but also episodes of mania—symptoms of which can include excessive energy, extreme irritability or “out of control” behavior. (People with depression do not experience manic episodes.)

Depressive Symptoms

Sadness

Excessive crying

Loss of pleasure

Sleeping too much or too little

Low energy

Restlessness

Difficulty concentrating

Irritability

Loss of appetite or overeating

Feelings of worthlessness and hopelessness

Ongoing physical problems that are not caused by physical illness or injury

(e.g., headaches, digestive problems, pain)

Thoughts of death or suicide

Manic Symptoms

Inappropriate sense of euphoria (excitement)

Reckless behavior

Little sleep needed

Excessive energy

Racing thoughts; talking too much

Out of control spending

Difficulty concentrating

Irritability

Abnormally increased activity, including sexual activity

Poor judgment

Aggressive behavior

Bipolar disorder causes both depressive episodes and manic episodes at different times during the illness. A common misperception is that bipolar mood changes are usually quick and drastic. In reality, the shift from one extreme to the other is often quite gradual. And an episode—either depressive or manic—can last for days, weeks, months or even years.

Moreover, people with bipolar disorder are not always depressed or manic; they can go for long stretches of time in a "normal," balanced mood. The typical person with bipolar disorder has an average of four episodes during the first 10 years of the illness.

Sadly, some people are diagnosed and treated for major depressive disorder when they really have bipolar disorder. It is easy to understand how misdiagnosis can occur. Some individuals (especially if they are unaware of bipolar disorder) may not recognize their manic symptoms—and therefore don’t report them to their doctor. They may seek a doctor’s help only when they are immersed in a depressive episode.

People may experience depression as their very first episode, and they will not have a manic episode until some time in the future.

An incorrect diagnosis can lead to inappropriate treatment. In fact, antidepressant medications can bring about a manic episode in someone who really has bipolar disorder.

Awareness about bipolar disorder is the first step to recognizing possible signs. There are excellent treatments for both depression and bipolar disorder. The key is to get a correct diagnosis.

Most of the cases of depression are really bipolar. People consult doctors when they are in the depressive episode. Usual treatments for clinical depression may worsen the bipolar.

Agoda
Holidays also on this date Monday, October 1, 2018...